SHARE

A teenager by the name of Davis Allen Cripe has passed away in April as a result of consuming three caffeinated beverages in under two hours’ time.  He ingested a large Mountain Dew, a McDonald’s latte and an energy drink which caused him to have a “Caffeine-induced cardiac event causing a probable arrhythmia.”  A coroner has stated that he did not have any pre-existing heart problems and that this was not a caffeine overdoes, but the speed that the caffeine was assumed.

The American Academy of Pediatrics (AAP) has issued a warning for teenagers as well as children to be careful when consuming energy drinks being that they are not tested for their safety.  Energy drink consumption must be moderate and monitored the same way drugs and alcohol need to be.  Davis consumed around 470mg of caffeine while the European Food Safety Authority has stated that ingesting any more than 400mg will inevitably lead to irregular heartbeat, nervousness, insomnia, high blood pressure and possible panic attacks.  Caffeine behaves the same way as a drug being that it is addictive, a stimulant and effects the central nervous system in the body in just minutes.

Drinking 400mg of caffeine a day is supposedly safe for adults that are deemed as healthy, aka 4 coffee cups worth, 10 cans of soda or 2 energy drink supplement shots.  The warning indications of overdosing on caffeine include, but are not limited to, nervousness, restlessness, irritability, muscle tremors, fast heartbeat, insomnia, headache and upset stomach.  Pregnant women and younger children should not be ingesting energy drinks for any reason.

NO COMMENTS

LEAVE A REPLY